Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 23, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 12, 2009, 8:27 PM CDT for Llano County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2009, 8:27 PM CDT (01:27 UTC)
- Expired
- Jun 12, 2009, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 127 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3698 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 130127
FFWEWX
TXC299-130430-
/O.NEW.KEWX.FF.W.0023.090613T0127Z-090613T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LLANO COUNTY...
* UNTIL 1130 PM CDT.
* AT 824 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM A NEAR STATIONARY THUNDERSTORM OVER NORTHWESTERN LLANO COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIELD
CREEK...CASTELL AND VALLEY SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DONT DROWN.
&&
LAT...LON 3092 9858 3065 9867 3065 9897 3093 9897
3094 9860 3093 9859
$$1 follow-up statement
000
WGUS74 KEWX 130205
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CDT FRI JUN 12 2009
TXC299-130430-
/O.CON.KEWX.FF.W.0023.000000T0000Z-090613T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-
905 PM CDT FRI JUN 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHWESTERN LLANO COUNTY...
AT 904 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT VERY HEAVY RAIN FROM A THUNDERSTORM OVER WESTERN LLANO
COUNTY...LIKELY PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING AREA INCLUDE BABY HEAD...VALLEY SPRING...
CASTELL AND FIELD CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3092 9858 3065 9867 3065 9897 3093 9897
3094 9860 3093 9859
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:45 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 12, 6:45 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CDT FRI JUN 12 2009 .AVIATION... ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL EXIST JUST NW OF THE I-35 CORRIDOR. THE STORM MOTIONS ARE EXPECTED TO BE ABOUT 5 MPH SLOWER THAN LAST NIGHT AND FORMATIONS SHOULD BE FARTHER WEST THUS NO DIRECT IMPACT IS EXPECTED FOR THE METRO CITY TERMINALS THIS EVENING. WILL MENTION SOME CB CLOUDS FOR A FEW HOURS AT AUS AND DRT AND EXPECT THE STORMS TO DISSIPATE A BIT FASTER AFTER DARK THAN THOSE FROM LAST NIGHT DUE TO THE BUILDING UPPER RIDGE AND NORTHWARD SHIFT OF THE UPPER JET. A FEW OUTFLOW BOUNDARIES MAY AGAIN ADJUST THE MVFR STRATUS AFTER MIDNIGHT FOR A FEW HOURS WITH THE METRO TERMINALS LOSING THE CIGS AGAIN AT AROUND 16Z. && .PREV DISCUSSION... /ISSUED 349 PM CDT FRI JUN 12 2009/ DISCUSSION... STORMS HAVE DEVELOPED OVER THE BURRO MOUNTAINS OF MEXICO AND ARE BEGINNING TO FIRE ON THE DRYLINE OVER WEST-CENTRAL TEXAS. CAPES IN THE 4K TO 6K J/KG SUGGEST STORMS WILL RAPIDLY BECOME SEVERE. STORM MOTION VECTORS MAY TAKE A FEW OF THESE INTO THE HILL COUNTRY AND WILL MAINTAIN SLIGHT CHANCE POPS WITH MENTION OF SEVERE THERE. SUBTROPICAL RIDGE WILL BE THE MAIN INFLUENCE FOR SOUTH CENTRAL TEXAS WEATHER FOR THE FORESEEABLE FUTURE. THE RIDGE WILL BECOME CENTERED OVER SOUTHERN TEXAS THIS WEEKEND AND THEN DRIFT A LITTLE FURTHER NORTH OR NORTHEAST NEXT WEEK. THE 12Z GFS SUDDENLY SHOWS A DRIFT WEST ACROSS NORTHERN MEXICO MID TO LATE NEXT WEEK AND WILL DISREGARD. A SURFACE TROUGH IN THE PLAINS WILL MAINTAIN A SEASONABLY MOIST SOUTHERLY LOWER LEVEL FLOW. HOWEVER, WARM MID LEVEL TEMPERATURES WILL CAP THE AIRMASS AND HAVE KEPT POPS OUT OF THE FORECAST. THE EXCEPTION BEING FAR WESTERN AREAS THIS WEEKEND FOR LATE AFTERNOON AND EVENING STORMS COMING OFF THE DRYLINE OR THE BURRO MOUNTAINS. MID TO LATE NEXT WEEK, THE FLOW ALOFT BECOMES MORE EASTERLY. THIS MAY ALLOW FOR DEEPER MOISTURE AND A SLIGHTLY WEAKER CAP WITH THE SEABREEZE POSSIBLY BECOMING AN INFLUENCE. WILL WAIT FOR MORE CONSISTENT MODEL TRENDS BEFORE MAKING ANY CHANGES. HAVE GONE SLIGHTLY WARMER THAN MAV/MEX HIGHS IN A FEW SPOTS BASED ON RECENT BIASES WHILE MAV/MEX LOWS SEEM REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 100 76 99 76 / 10 - - 0 - AUSTIN BERGSTROM INTL AIRPORT 77 98 75 98 75 / 10 - - 0 - NEW BRAUNFELS MUNI AIRPORT 75 98 74 99 74 / - - - 0 - BURNET MUNI AIRPORT 75 96 75 97 74 / 20 - - 0 - DEL RIO INTL AIRPORT 80 104 78 101 77 / 10 - 10 - - GEORGETOWN MUNI AIRPORT 75 98 75 97 75 / 20 - - 0 - HONDO MUNI AIRPORT 74 99 75 96 74 / - - - 0 - SAN MARCOS MUNI AIRPORT 76 98 75 98 75 / - - - 0 - LA GRANGE - FAYETTE REGIONAL 77 97 74 96 74 / - - - - - SAN ANTONIO INTL AIRPORT 76 98 76 98 76 / - - - 0 - STINSON MUNI AIRPORT 76 99 75 97 76 / - - - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18
Hazardous weather outlook, Jun 12, 1:41 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 141 PM CDT FRI JUN 12 2009 TXZ171>173-183>194-202>209-217>225-228-131845- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 141 PM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS AN ISOLATED THREAT OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE TEXAS HILL COUNTRY. A VERY UNSTABLE AIRMASS DESPITE A CAPPED ATMOSPHERIC INVERSION IN PLACE MAY PROMOTE RAPID DEVELOPMENT OF ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IF STORMS DEVELOP..SPOTTERS MAY BE NEEDED QUICKLY WITH ATMOSPHERIC CONDITIONS FAVORING RAPID SEVERE EVOLUTION.
In the hours before
Local storm report, Jun 12, 5:55 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT FRI JUN 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND DMG SAN MARCOS 29.88N 97.93W
06/11/2009 HAYS TX LAW ENFORCEMENT
SAN MARCOS POLICE DEPARTMENT REPORTED POWER LINE DOWN
IN THE CITY.
&&
EVENT NUMBER 00687
PAYSpecial weather statement, Jun 12, 6:54 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 654 PM CDT FRI JUN 12 2009 TXZ171-172-130100- BURNET-LLANO- 654 PM CDT FRI JUN 12 2009 ...A SEVERE THUNDERSTORM OVER SAN SABA COUNTY WILL AFFECT LLANO AND WESTERN BURNET COUNTIES OVER THE NEXT ONE TO TWO HOURS... AT 646 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF CHEROKEE...OR 30 MILES EAST OF BRADY...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS EXPECTED TO REACH NEAR THE NORTHERN COUNTY BORDERS OF LLANO AND WESTERN BURNET COUNTIES BY AROUND 730 PM. PEOPLE IN NORTHERN LLANO AND NORTHWESTERN BURNET COUNTIES...INCLUDING THE COMMUNITIES OF VALLEY SPRING AND LLANO...AND THE LAKE BUCHANAN AREA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THIS STORM WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND BRIEF TORNADOES.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 55 min |
| Jun 12, 7:51 PM CDT | Tornado Warning | EWX | Llano | 54 min |
| Jun 12, 8:41 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 64 min |
| Jun 12, 10:53 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 32 min |
| Jun 13, 3:15 AM CDT | Heat Advisory | EWX | Atascosa, Dimmit, Frio, Kinney, Maverick, Val Verde and 1 more | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.